Results 1 to 6 of 6
Question about Xanax
  1. #1
    misspolly is offline New Member
    Join Date
    Sep 2011
    Location
    West Coast
    Posts
    19

    Default Question about Xanax

    Hi, I am on day 7 of no pain pills-hydrocone. I am still ahnging in there. I have a RX for .25 Xanax. I took a half in the morning and sometimes half at night for the first 5 days. Is it okay to just stop? I have never taken them before. I had a RX from last year that I never used. Just don't want to get hooked on something else or mess myself up. I don't need to taper do I since it has been just a few days?
    Thanks!!

  2. #2
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by misspolly View Post
    Hi, I am on day 7 of no pain pills-hydrocone. I am still ahnging in there. I have a RX for .25 Xanax. I took a half in the morning and sometimes half at night for the first 5 days. Is it okay to just stop? I have never taken them before. I had a RX from last year that I never used. Just don't want to get hooked on something else or mess myself up. I don't need to taper do I since it has been just a few days?
    Thanks!!
    Hello Polly .... yes you absolutely do need to taper from the Zanax. It can lead to serious problems if you don't. Here is the link to Zanax and the medication sheet provided by Drugs.com. Read it carefully.

    http://www.drugs.com/xanax.html

    Hope this helps Polly and congrats for being clean for 7 days. Just keep on going. God Bless.... Denny

  3. #3
    misspolly is offline New Member
    Join Date
    Sep 2011
    Location
    West Coast
    Posts
    19

    Default

    Wow what a drag I have to taper of those. Just want to stop all pills. Can I do a half for 2 or 3 days then stop you think? Or what do you advise? I don't want to get hooked on anything else ever. This has been so awful to go through but feeling better everyday. Wonderful feeling not shopping or stealing pills!!!! the BEST feeling.

    Thanks again. I appreciate your reply.

  4. #4
    Denny_D is offline Advanced Member
    Join Date
    Jul 2011
    Posts
    1,864

    Default

    Quote Originally Posted by misspolly View Post
    Wow what a drag I have to taper of those. Just want to stop all pills. Can I do a half for 2 or 3 days then stop you think? Or what do you advise? I don't want to get hooked on anything else ever. This has been so awful to go through but feeling better everyday. Wonderful feeling not shopping or stealing pills!!!! the BEST feeling.

    Thanks again. I appreciate your reply.
    Polly .... try to take a half or even a quarter of a pill less every 2 or 3 days. That's what's suggested by almost everyone. Almost every, if not all prescription medication has side effects and such. God Bless Denny

  5. #5
    crazin is offline Junior Member
    Join Date
    Sep 2011
    Posts
    40

    Default

    Considering the dosage (1/2 of .25 or.125mg twice daily), and the fact that it's only been taken for 5 days, I would just stop taking it. Abrupt cessation from benzos is only a concern with higher doses and/or extended use.

  6. #6
    dmolise21 is offline New Member
    Join Date
    Sep 2011
    Location
    Biloxi
    Posts
    12

    Default

    Quote Originally Posted by crazin View Post
    Considering the dosage (1/2 of .25 or.125mg twice daily), and the fact that it's only been taken for 5 days, I would just stop taking it. Abrupt cessation from benzos is only a concern with higher doses and/or extended use.
    I agree. .25mg is no where near enough to cause problems after only 5 days. In 5 days you haven't taken it long enough for your body to adapt to it, which is the actual mechanism that later results in the withdrawal reaction. You may, however, be more sensitive to changes in your biochemistry if you are currently withdrawing from opioids, which is why you should really see a doctor with experience in treating addiction before you fill a prescription for such a potentially dangerous drug as xanax. Seriously, of all the benzos, xanax is the most addictive and if you had trouble with painkillers, you will probably have trouble with xanax as well. Again, this is why you need to see a doctor.

    When and if you do, be honest with the doc and tell him that you have already used the xanax and you are afraid of what might happen if you suddenly drop off of it while simultaneously withdrawing from opiates. Depending on the doctor's stance on treating addiction, he could potentially put you on either a long half-life benzo like klonopin, or a long half-life opioid like buprenorphine, depending on how serious your previous habit was.

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •  

1 2 3 4 5 6 7 8 9 10 11 12 13 14 15 16 17 18 19 20 21 22